How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 24387
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
55012488
Type Your Dog Veterinary Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

My husband gave my dog a second dose of Rimadyl by accident

Customer Question

My husband gave my dog a second dose of Rimadyl by accident what will happened? She is usually given one dosage a day and the bottle says 1 to 2 tablets as needed for pain. My molly is 7 years old and is about 200 pounds. I am worried about her.
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Michael Salkin replied 1 year ago.

Thankfully, nothing untoward is likely to occur. In otherwise healthy dogs, a review of the ASPCA APCC database historically indicated that fairly severe gastrointestinal signs may be seen at doses exceeding 20 mg/kg and that diuresis to prevent renal damage should be recommended at 40 mg/kg and above (ASPCA APCC Database: Unpublished data, 2001-2009). Your 200 lb (91 kg) hunk o' dog would need to have ingested 4000 mg of Rimadyl for serious GI problems to arise. There's no reason to induce emesis or treat in any manner. Please respond with further questions or concerns if you wish.

Customer: replied 1 year ago.
She should be okay other than being sleepy? She has arthritis and that is the reason she is on this pain medication. I just don't want to cause her harm in having a double dose given.
Thank You
Expert:  Dr. Michael Salkin replied 1 year ago.

I don't expect her to become sleepy or experience any adverse effects at all. i suspect that she was inadvertently administered 400 mg - 1/10 of the amount before I would be concerned. Please continue our conversation if you wish.